MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventralight st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name and pma/510(k) # root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventralight st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with recurrent large ventral incisional hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps.Per op notes, ¿a large hernia defect was identified and reduced.The small bowel was adherent to abdominal wall was taken down.Adhesions were taken down.A ventralight st using echo ps was placed, sutured and tacked.¿ (b)(6) 2018 - patient was diagnosed with adhesions, recurrent incisional hernia with abdominal pain thereby underwent laparoscopic repair with lysis of adhesions.Per op notes, ¿the omentum stuck to the abdominal wall was taken down.The adhesions of abdominal wall were lysed.The prior mesh was densely adherent to omentum and small bowel was taken down.The mesh was bowing out into the hernia defect.The defect was repaired with sutures.¿ (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia and adhesions thereby underwent open repair with partial excision of ventralight st using echo ps.Per op notes, ¿dense adhesions of abdominal wall to omentum were taken down.The prior mesh was identified and noted with large amount of adhesions to omentum and small bowel was taken down.The necrotic omentum was excised, and the bowed mesh was partially excised.The defect was repaired with sutures.¿ (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia with abdominal pain and infected mesh thereby underwent open repair with excision of ventralight st using echo ps.Per op notes, ¿the hernia sac was identified, dissected free and excised.The adhesions of abdominal wall, small bowel and mesh were taken down.The pus and necrotic tissue around the mesh was excised.Dense intraabdominal adhesions were lysed.The infected mesh was excised entirely.The hernia defect was repaired using sutures.¿.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12157082
Report Number1213643-2021-06047
Device Sequence Number3966455
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786(17)171128(10)HUZK0212
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number5955810
Device Lot NumberHUZK0212
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age51 YR
Patient SexFemale